Alert archive / Ohio / Wind Chill Advisories in 2017
Wind Chill Advisory 4, NWS Wilmington, OH
NWS Wilmington, OH issued this wind chill advisory at Dec 26, 2017, 3:28 AM EST for 4 counties in Indiana; 20 counties in Ohio. It took effect at Dec 26, 2017, 10:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2017, 3:28 AM EST (08:28 UTC)
- In effect from
- Dec 26, 2017, 10:00 PM EST
- Expired
- Dec 27, 2017, 10:54 AM EST
- In force
- 13 hr
- Issued by
- NWS Wilmington, OH
All 24 counties
Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS41 KILN 260828 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 328 AM EST Tue Dec 26 2017 INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-261630- /O.NEW.KILN.WC.Y.0001.171227T0300Z-171227T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 328 AM EST Tue Dec 26 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 10 PM this evening to 11 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ HATZOS
6 follow-up statements
630 WWUS41 KILN 261443 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 943 AM EST Tue Dec 26 2017 INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-262245- /O.CON.KILN.WC.Y.0001.171227T0300Z-171227T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 943 AM EST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 10 PM this evening to 11 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
701 WWUS41 KILN 262024 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 324 PM EST Tue Dec 26 2017 INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-270430- /O.CON.KILN.WC.Y.0001.171227T0300Z-171227T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 324 PM EST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 10 PM this evening to 11 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
455 WWUS41 KILN 270249 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 949 PM EST Tue Dec 26 2017 INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-271100- /O.CON.KILN.WC.Y.0001.171227T0300Z-171227T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 949 PM EST Tue Dec 26 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...From 10 PM this evening to 11 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
866 WWUS41 KILN 270804 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 304 AM EST Wed Dec 27 2017 INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-271600- /O.CON.KILN.WC.Y.0001.000000T0000Z-171227T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 304 AM EST Wed Dec 27 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...Until 11 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ HATZOS
242 WWUS41 KILN 271007 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 507 AM EST Wed Dec 27 2017 INZ066-OHZ054-055-062-063-070>072-271600- /O.EXA.KILN.WC.Y.0001.000000T0000Z-171227T1600Z/ Franklin IN-Madison-Franklin OH-Greene-Fayette OH-Butler-Warren- Clinton- Including the cities of Brookville, London, West Jefferson, Plain City, Columbus, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, and Blanchester 507 AM EST Wed Dec 27 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of Southeast Indiana and Central, Southwest and West Central Ohio. * WHEN...Until 11 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-271600- /O.CON.KILN.WC.Y.0001.000000T0000Z-171227T1600Z/ Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, and Kettering 507 AM EST Wed Dec 27 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of East Central Indiana and Central and West Central Ohio. * WHEN...Until 11 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ HATZOS
104 WWUS41 KILN 271554 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 1054 AM EST Wed Dec 27 2017 INZ050-058-059-066-OHZ026-034-035-042>046-051>055-060>063-070>072- 271700- /O.CAN.KILN.WC.Y.0001.000000T0000Z-171227T1600Z/ Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler- Warren-Clinton- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, and Blanchester 1054 AM EST Wed Dec 27 2017 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures will continue to warm this morning, and winds will generally be light, therefore the wind chill advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 12:31 AM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 26, 12:31 AM EST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1231 AM EST Tue Dec 26 2017 .SYNOPSIS... A very cold airmass will settle into the region for much of the week with temperatures remaining well below normal through next weekend. && .NEAR TERM /THROUGH TODAY/... Very few changes to the forecast this evening with weak surface high pressure located off to our south. Mid and high clouds have remain scattered to broken this evening and with a snow pack in place (esp. across our northern zones), temperatures have fallen into the teens across many locations in Ohio. Wind chills have also fallen into the single digits in some places. Have trended low temperatures down a bit. The high and mid clouds are also in advance of a upper level disturbance. The disturbance can be seen on WV this evening around Missouri with light snow occurring across southeastern Nebraska. Global models continue to show the shortwave shearing out though as it heads east with little in the way of WAA either (hardly any omega response). Slight chance PoPs look sufficient to cover this. Prev Discussion-> Weakly cyclonic low level flow is helping to keep a few snow flurries going this afternoon. Suppose this will remain a possibility over the next hour or two. Beyond that, would expect to see a brief period of mainly clear skies heading into this evening before some high and mid level clouds work in from the west ahead of the next system. Gusty winds this afternoon will also begin to taper off through this evening as a surface ridge axis pushes in from the southwest and the pressure gradient slackens off. Lows tonight could be a little tricky given the combination of some shallow snow cover and possible early clear skies versus the decreasing winds. Will range lows from the single digits across the northwest to the mid to upper teens in the southeast. && .SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/... A few areas of sheared out energy will work quickly east across the region Tuesday into Tuesday night. While forcing is weak, there will be a bit of an increase in some mid and lower level moisture. This may be enough to squeeze out a few flurries or snow showers. As a result, will hang on to some low end pops across southern portions of our fa to account for this. With the cold airmass in place, highs on Tuesday will only be in the teens across our northwest and the 20s elsewhere across the area. Skies may at least partially clear form the northwest Tuesday night. This will likely lead to single digit lows Tuesday night with a few readings below zero possible across our northwest. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A cold period is indicated with a trough in the upper atmosphere anchored across Eastern North America. Wednesday will be dry in the northwesterly flow around 1044mb surface high pressure centered to the west. Snow showers should stay confined to the Great Lakes regime of enhanced moisture and lift. Dry conditions are expected to persist Thursday as the surface high travels across the Great Lakes. A broader swath of moisture and forcing will bring a chance of snow showers to northern locations on Friday. For Saturday, a potent jet streak is forecast to join forces with low pressure near Lake Superior, producing favorable lift and the likelihood for accumulating snow. A return to dry conditions may be evident Sunday and Monday when extensive high pressure is forecast to become centered across the middle of the continent. Look for temperatures to remain much below normal through the period under below average geopotential heights and anomalously low 1000- 850mb thickness. High temperatures mainly in the teens and 20s, and lows in the single digits to teens, will combine with brisk winds to produce apparent temperatures near wind chill advisory criteria Wednesday, Thursday, Sunday and Monday mornings. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... VFR conditions are expected to prevail through the TAF period. High and mid clouds will continue to increase overnight, with some lower (but still VFR) clouds moving in on Tuesday. The only concern is a slight chance of some light snow or flurries during the afternoon, primarily for the CVG/LUK/ILN locations. If this occurs, some brief MVFR conditions could be possible. Winds will be westerly at around 10 knots through most of the TAF period, with a switch to the northwest on Tuesday night. OUTLOOK...MVFR conditions are possible at times from Thursday night through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/JGL NEAR TERM...Haines/JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...Hatzos
Hazardous weather outlook, Dec 25, 5:45 PM EST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 545 PM EST Mon Dec 25 2017 INZ050-OHZ026-034-035-042>046-051-052-262245- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- 545 PM EST Mon Dec 25 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Wind chill readings as low as 0 to 10 degrees below zero will be possible at times tonight into Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very cold conditions are expected through the rest of the week. High temperatures Tuesday through Thursday will only be in the teens with morning lows in the single digits to around zero. Wind chill readings as low as 5 to 15 degrees below zero will be possible at times through mid week. Temperatures will moderate somewhat by Friday but another shot of colder air is expected for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-262245- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 545 PM EST Mon Dec 25 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very cold conditions are expected through the rest of the week. High temperatures Tuesday through Thursday will remain below freezing with morning lows in the single digits and teens. Wind chill readings as low as zero to 5 degrees below zero will be possible at times through mid week. Temperatures will moderate somewhat by Friday but another shot of colder air is expected for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Chill Advisories in Ohio, 2017Wind Chill Advisories in Indiana, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.